Alert archive / New York / Special Marine Warnings in 2011

Special Marine Warning 51, NWS Buffalo, NY

August 1, 2011

NWS Buffalo, NY issued this special marine warning at Aug 1, 2011, 2:25 AM EDT. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2011, 2:25 AM EDT (06:25 UTC)
Expired
Aug 1, 2011, 3:45 AM EDT
In force
80 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 1, 1:13 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 1, 1:13 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
113 AM EDT MON AUG 1 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL DROP SOUTHEAST FROM LAKE HURON AND SOUTHERN
ONTARIO OVERNIGHT...AND GRADUALLY CROSS OUR REGION MONDAY MORNING.
THIS FEATURE COULD GENERATE SOME ISOLATED SHOWERS AND THUNDERSTORMS
IN THE PROCESS. HIGH PRESSURE WILL THEN BUILD ACROSS THE LAKES FOR
WARM DRY WEATHER MONDAY AFTERNOON THROUGH TUESDAY. A MORE POTENT
FRONT WILL THEN DROP SOUTHEAST ACROSS THE LAKES WITH THE NEXT THREAT
FOR SHOWERS AND THUNDERSTORMS LATER TUESDAY NIGHT AND WEDNESDAY
MORNING.

&&

.NEAR TERM /THROUGH TODAY/...
A COOL FRONT STRETCHING FROM CENTRAL QUEBEC TO LAKE HURON AND
NORTHERN LOWER MICHIGAN AT 02Z WILL GRADUALLY SETTLE ACROSS THE
LOWER GREAT LAKES LATE TONIGHT AND MONDAY MORNING. THE AIRMASS IN
ADVANCE OF THIS FEATURE IS FAIRLY UNSTABLE...AND WILL REMAIN SO
THROUGH THE TIME OF FRONTAL PASSAGE EARLY MONDAY.

AS OF 100 AM...RADAR SHOWED A BROKEN LINE OF THUNDERSTORMS
DEVELOPING ACROSS SOUTHERN ONTARIO...APPROACHING THE NIAGARA
FRONTIER. DEW POINTS ARE LOCALLY HIGHER ON THE NIAGARA
PLATEAU...WHERE THE LAKE BREEZE BROUGHT IN MOISTURE YESTERDAY. AS
A RESULT...EXPECT THESE STORMS TO EXPAND IN COVERAGE AS THEY REACH
IT...WITH THUNDERSTORMS LIKELY TO IMPACT BUFFALO NORTH AND WEST
BETWEEN 300 AM AND 500 AM.

WILL MONITOR FOR SEVERE POTENTIAL. WHILE WIND FIELD IS NOT
TERRIBLY FAVORABLE FOR ORGANIZED CONVECTION...AN ISOLATED STRONGER
STORM IS POSSIBLE DURING ENHANCEMENT. A SIMILAR EFFECT IS POSSIBLE
NE OF LAKE ONTARIO...THOUGH STORMS HAVE YET TO DEVELOP UPSTREAM
THOUGH THE HRRR DOES FORECAST THIS TO HAPPEN.

FOR THE BULK OF THE REGION THOUGH...THE OVERNIGHT WILL JUST
FEATURE PARTLY CLOUDY AND SOMEWHAT MUGGY CONDITIONS AS LOW TEMPS
WILL RANGE FROM THE LOWER 60S ACROSS THE INTERIOR SOUTHERN TIER TO
BETWEEN 65 AND 70 ELSEWHERE.

THE SECOND TRIGGER WILL BE THE ACTUAL FRONTAL PASSAGE...WHICH IS
EXPECTED TO TAKE PLACE BETWEEN DAYBREAK AND LUNCHTIME. ISOLATED/
WIDELY SEPARATED CONVECTION WILL BE POSSIBLE WITH THIS BOUNDARY AS
WELL SO WILL KEEP CURRENT POPS IN PLACE. SKIES WILL THEN CLEAR OUT
DURING THE COURSE OF THE MIDDAY AND AFTERNOON AS SOME MID LEVEL
DRYING WILL TAKE PLACE. H85 TEMPS OF 16C WILL ONCE AGAIN SUPPORT
AFTERNOON HIGHS IN THE MID TO UPPER 80S FOR MOST SITES.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
SURFACE HIGH PRESSURE WILL SETTLE TO THE SOUTH OF THE REGION ON
TUESDAY...OVER THE CENTRAL APPALACHIANS WITH WEAKER RIDGING OVER THE
EASTERN GREAT LAKES AND NORTHEASTERN STATES. A SUNNY START TO THE
DAY...HOWEVER MID AND UPPER LEVEL CLOUDS WILL BEGIN TO FILL THE SKY
TOWARDS THE AFTERNOON AHEAD OF CONVECTION BLOSSOMING ACROSS THE
CENTRAL GREAT LAKES. EXPECT THIS CONVECTION TO REMAIN WEST AND NORTH
OF THE REGION THROUGH TUESDAY...BUT WITH THE NORTHWEST FLOW THIS
ACTIVITY IS EXPECTED TO DIVE ACROSS THE REGION TUESDAY NIGHT.

THE SURFACE LOW CENTER ASSOCIATED WITH THE UPCOMING PRECIP WILL BE
AT THE CREST OF THE CENTRAL CONTINENTAL RIDGE ON MONDAY...THEN WILL
TURN SOUTHEASTWARD ACROSS THE GREAT LAKES AND ACROSS THE EASTERN
LAKES AND WESTERN NY TUESDAY NIGHT INTO WEDNESDAY. NAM/SREF/ECMWF
ARE IN AGREEMENT THAT THIS WILL CROSS A LARGE PORTION OF THE
FORECAST AREA DURING THE OVERNIGHT HOURS TUESDAY NIGHT AND TO THE
SOUTHERN TIER COUNTIES DURING WEDNESDAY MORNING. GFS HAS THIS
FEATURE FARTHER TO THE WEST AND SOUTH...MISSING OUR REGION AS IT
PASSES ACROSS OHIO AND WESTERN PA. THE TRACK OF THIS FEATURE WILL
BEAR WATCHING OVER THE NEXT SEVERAL FORECAST CYCLES. SURFACE HIGH
PRESSURE AND UPPER RIDGING ON WEDNESDAY NIGHT WILL BRING CLEARING
SKIES AND A SLIGHT DROP IN DEWPOINT TEMPS. LIGHTER WINDS AND
CLEARING SKIES MAY ALLOW FOG FORMATION BUT WILL WAIT UNTIL THIS GETS
CLOSER IN TIME TO INCLUDE FOG IN THE FORECAST.

WILL CONTINUE THE TREND OF HIGH TEMPS IN THE LOWER TO MIDDLE
80S...WITH +16C TO +18C AT 850MB ON TUESDAY. FOR TUESDAY NIGHT WILL
MAINTAIN WARM TEMPERATURES WITH A LIGHT WIND BACKING TO SOUTHERLY
DIRECTION AND RATHER CLOUDY SKY AHEAD OF THE APPROACHING SURFACE
LOW. TEMPS ON WEDNESDAY WILL BE LIMITED BY SKY COVER AND MORNING
PRECIP WITH MAX TEMPS IN THE MID/UPR 70S TO AROUND 80. ON WEDNESDAY
NIGHT...MARGINALLY DRIER AIRMASS WILL BE COOLER AND CLEARING SKIES
WILL ALLOW TEMPS TO FALL TO THE MID/UPR 50S OVER THE INTERIOR REGION
AND TO THE LWR/MID 60S CLOSE TO THE WARM LAKES.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE CENTER OF HIGH PRESSURE WILL PASS NORTH OF THE REGION ON
THURSDAY WITH ABUNDANT SUNSHINE BUMPING TEMPS BACK TO THE LOWER TO
MID 80S...BUT DRY ENOUGH AS NOT TO BE A HUMID WARMTH.

A WARM FRONT LIFTING NORTH ACROSS THE OHIO VALLEY WILL BRING AN
INCREASE IN HUMIDITY ON FRIDAY. GFS IS WET ON FRIDAY WITH A SURFACE
LOW OVER OHIO DRIVING 20 KNOTS OF WIND AT 850MB ACROSS THE FRONT.
ECMWF IS HOLDING THE WARM FRONT FARTHER SOUTH OF THE REGION AS THE
SURFACE HIGH DIVES SOUTHEASTWARD ACROSS NEW ENGLAND. WILL GO WITH
THE ECMWF/HPC GUIDANCE AND EXCLUDE THE GFS...KEEPING A GENERALLY DRY
FORECAST FOR FRIDAY THEN TREND TOWARD LOW CHANCE POPS FOR NEXT
SATURDAY AND SUNDAY AS THE WARM FRONT LIFTS THROUGH AND IS FOLLOWED
BY ITS ATTENDANT COLD FRONT.

TEMPERATURES ARE EXPECTED TO REMAIN CLOSE TO SEASONAL AVERAGES
THROUGH THE FORECAST PERIOD.

&&

.AVIATION /05Z MONDAY THROUGH FRIDAY/...
DESPITE THE PASSAGE OF A PRE FRONTAL TROUGH TONIGHT...AND A WEAK
COOL FRONT MONDAY MORNING...VFR CONDITIONS WILL LARGELY BE IN
PLACE FOR THE BULK OF THE REGION. THE IMMEDIATE CONCERN IS
THUNDERSTORMS DEVELOPING IN SOUTHERN ONTARIO...WHICH WILL LIKELY
IMPACT BUF/IAG BETWEEN 07Z AND 09Z. OTHERWISE...CONVECTION SHOULD
BE MORE SCATTERED IN NATURE...THOUGH A STRAY STORM CANNOT BE RULED
OUT AT OTHER TAF LOCATIONS...CONFIDENCE IS MUCH LOWER.

WINDS WILL SHIFT WITH THE FRONTAL PASSAGE TODAY...BUT EXPECT
LARGELY VFR CONDITIONS WITH THIS...AS DRIER AIR BUILDS IN DURING
THE DAY AND CLOUDS SCATTER OUT.

OUTLOOK... MONDAY NIGHT...VFR.
TUESDAY...VFR. WEDNESDAY...VFR/MVFR. CHC SHWRS/TSTMS.
THURSDAY...VFR.

&&

.MARINE...
SKIES WILL CONTINUE TO CLEAR THROUGH EARLY EVENING WITH FRESH
WESTERLIES. A WEAK FRONT WILL DROP ACROSS THE LAKES MONDAY MORNING
WITH ONLY A LOW RISK OF A FEW SHOWERS OR THUNDERSTORMS. WINDS WILL
VEER MORE WEST TO NORTHWEST DURING THE DAY BUT REMAIN MODERATE AT
BEST. HIGH PRESSURE WILL PASS ACROSS THE WATERS MONDAY NIGHT AND
TUESDAY WITH LIGHT WINDS. A MORE POTENT SYSTEM WILL MOVE OVER THE
LOWER LAKES TUESDAY NIGHT AND EARLY WEDNESDAY WITH BRISK WESTERLIES
TO FOLLOW...PERHAPS NECESSITATING SMALL CRAFT ADVISORIES.

&&

.CLIMATE...
JULY HAS SEEN EXTRAORDINARY WARMTH AND SUNSHINE ACROSS WESTERN NY.
WITH BOTH BUFFALO AND ROCHESTER REACHING 80 AGAIN TODAY...BOTH
CITIES SET NEW RECORDS FOR MOST DAYS OF 80+ TEMPS IN A SINGLE
MONTH AT 30. BUF BEAT 29 IN 1955...ROC 28 IN 1944.

IN ADDITION...BOTH CITIES WILL FINISH IN THE TOP TEN WARMEST MONTHS
IN THEIR 141 YEAR HISTORY...BUFFALO LIKELY 3RD OR 4TH...ROCHESTER
LIKELY 9TH OR 10TH...THIS WILL BE FINALIZED AFTER MIDNIGHT TONIGHT. HERE
ARE SOME INTERESTING TEMPERATURE STATS FOR THE MONTH SO FAR...

...WARMEST MONTHS EVER (141 YR RECORD)...

(THROUGH JULY 30TH)

.BUFFALO...
#1...76.2...JUL 1921
#2...76.0...JUL 1955
#3...75.2...JUL 1947 AND JUL 2011 ***
#5...75.0...JUL 1887 AND JUL 2005.

(JUL 2011 WILL END EITHER 75.2 OR 75.3)

.ROCHESTER...
#1...77.8...JUL 1921
#5...75.4...JUL 1955
#6...75.0...JUL 2006 AND AUG 1947
#8...74.8...JUL 1931
#9...74.7...JUL 1887 AND JUL 2011 ***

(JUL 2001 WILL END EITHER 74.6 OR 74.7)

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH/SFM
NEAR TERM...APFFEL/RSH
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...RSH
MARINE...SFM/WCH
CLIMATE...SFM
Hazardous weather outlook, Jul 31, 7:04 AM EDT, 19 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
704 AM EDT SUN JUL 31 2011

NYZ001>008-010>014-019>021-085-011115-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
704 AM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-011115-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
704 AM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:50 AM EDTSpecial Weather StatementBUFOrleans70 min
Aug 1, 3:26 AM EDTSevere Thunderstorm WarningBUFNiagara, Orleans49 min
Aug 1, 3:56 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans64 min
Aug 1, 4:25 AM EDTSpecial Marine WarningBUF25 min
Aug 1, 4:37 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming53 min
Aug 1, 4:54 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Monroe, Niagara, Orleans66 min
Aug 1, 5:16 AM EDTAreal Flood AdvisoryBUFGenesee, Orleans3 hr
Aug 1, 5:45 AM EDTSpecial Weather StatementBUFWyoming45 min
Aug 1, 6:06 AM EDTSpecial Weather StatementBUFAllegany54 min
Aug 1, 6:21 AM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Wyoming36 min
Aug 1, 6:47 AM EDTSpecial Weather StatementBUFWyoming43 min
Aug 1, 2:35 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario45 min
Aug 1, 3:07 PM EDTSpecial Weather StatementBUFNiagara53 min
Aug 1, 3:57 PM EDTAreal Flood AdvisoryBUFOntario21 min
Aug 1, 4:12 PM EDTFlash Flood WarningBUFLivingston, Ontario93 min
Aug 1, 6:06 PM EDTSevere Thunderstorm WarningBUFOntario39 min
Aug 1, 6:12 PM EDTSpecial Weather StatementBUFGenesee, Livingston63 min
Aug 1, 6:42 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Wyoming63 min
Aug 1, 6:46 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus59 min
Aug 1, 7:09 PM EDTSpecial Weather StatementBUFWyoming36 min
Aug 1, 7:44 PM EDTSpecial Weather StatementBUFWyoming46 min

Nearby

Special Marine Warnings in New York, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.